Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 75, NWS Omaha, NE

June 3, 2000Pierce County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jun 3, 2000, 10:02 PM CDT for Pierce County, Nebraska. It was in force for 58 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 3, 2000, 10:02 PM CDT (03:02 UTC)
Expired
Jun 3, 2000, 11:00 PM CDT
In force
58 min
Issued by
NWS Omaha, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Pierce County, NE

The radar

The Omaha radar (KOAX), 156 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 10:34 PM CDTTornado F0Meadow Grove, NEThis was probably the same tornado that was reported west of Pierce. It apparently tracked from west of Pierce into extreme northwest Madison county before lifting. No damage was reported.
Jun 3, 10:45 PM CDTHail 1Plainview, NEThis was the third and last supercell to track across Pierce county this night.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 8:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2000-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2000-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2210 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
362 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KOAX 040303
SVROMA
NEC139-040400-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA NE
1002 PM CDT SAT JUN 3 2000

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PIERCE COUNTY IN NORTHEAST NEBRASKA

* UNTIL 1100 PM CDT

* AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL 4 MILES SOUTHWEST OF PLAINVIEW
  ...OR ABOUT 29 MILES NORTHWEST OF NORFOLK...MOVING SOUTHEAST AT 
  35 MPH.  THIS STORM HAS A HISTORY OF PRODUCING HAIL UP TO THE
  SIZE OF BASEBALLS.

SOME LOCATIONS IN THE PATH OF THE STORM THROUGH 1100 PM CDT 
INCLUDE...PIERCE.

GO TO A SAFE PLACE INSIDE YOUR HOME OR BUSINESS...A BASEMENT OFFERS
THE BEST PROTECTION.  STAY AWAY FROM WINDOWS AND GLASS DOORS.  

LAT...LON 4235 9788 4209 9780 4214 9741 4249 9767

MILLER

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:35 PM CDT, 7 hours 27 minutes earlier.

Area forecast discussion, Jun 3, 2:35 PM CDT, 7 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
235 PM CDT SAT JUN 3 2000

CHANCE OF TSTMS INTO SUNDAY WILL BE THE MAIN CONCERN FOR THIS FCST
CYCLE.  SFC ANLYS EARLY THIS AFTN SHOWED LOW PRES OVER NWRN NE BTWN
VTN AND AIA.  GUSTY SOUTH WIND WAS PULLING LOW LEVEL  MOISTURE BACK
INTO THE AREA...WITH DEWPTS MOSTLY IN THE 50S...BUT SOME LOWER 60S
NOW SHOWING UP BTWN GRI AND LBF.  DRY LINE EXTENDED S FROM THE LOW
INTO ERN CO AND THERE APPEARED TO BE SOMEWHAT OF A WARM FRONT FROM
SERN KS INTO CNTRL NE.  IR AND WATER VAPOR STLT IMAGERY SHOWED A
WEAK SHORTWAVE DROPPING SEWD...PRODUCING TSTMS IN THE ERN AND ECNTRL
PARTS OF SD.  STRONGER SHORTWAVE AND VORT MAX WERE NOTED OVER NERN
PART OF MT.  WILL NOT BE CHANGING THE PREVIOUS ZFP VERY MUCH FOR
THE OVERNIGHT PERIOD.  THERE APPEARS TO BE A DECENT CHANCE OF TSTMS
OVER ALL OF THE FCST AREA TNGT.  CDFNT SHOULD PUSH INTO NWRN PART
OF NERN NE LATE TNGT...BUT EXPECT WIND TO REMAIN S OR SE OVER MOST
OF THE AREA.  SOME RISK OF SVR...MAINLY HAIL.  LOW SHOULD VARY FROM
55 TO 60 NW TO THE LOWER TO MID 60S SE.

12Z ETA MODEL NEVER DOES GENERATE ANY PCPN FOR THE LOCAL OMAHA AREA
TNGT OR SUNDAY...WHILE THE NGM AND AVN DO.  NGM MASS FIELDS LOOK
OK AND WILL MAINLY FOLLOW IT BLENDED WITH THE AVN AND SOME OF THE
18Z MESOETA.  FOR NOW WILL GO WITH HIGHS SUNDAY FROM 70 TO 75 NWRN
ZONES TO AROUND 80 SE.  CHANCE OF PCPN APPEARS TO BE MAINLY EARLY
IN NERN NE...BUT WILL RUN POPS FOR ALL DAY NEAR THE KS AND MO BDRS.
N/NW WINDS ON SUNDAY SHOULD BRING IN GOOD DRYING OF THE LOW LEVELS
FOR COOL TEMPS SUNDAY NIGHT...GENERALLY FROM THE MID 40S TO NEAR 50.
WINDS FROM THE N/NE SHOULD GRADUALLY BECOME SE OVER THE WRN ZONES
ON MONDAY.  WITH PLENTY OF SUNSHINE READINGS IN THE 70S SHOULD BE
COMMON OVER OUR AREA ON MONDAY.  TEMPS SHOULD GRADUALLY WARM TUE
THROUGH THU AS HEIGHTS RISE.  FIRST DRAFT OF THE WORK ZONES WAS
JUST SENT.

.OMA...NONE.
MILLER

In the hours before

Special weather statement, Jun 3, 5:05 PM CDT, 4 hours 57 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-041200-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
505 PM CDT SAT JUN 3 2000

...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA...

THERE IS A SMALL CHANCE THAT STORM SPOTTERS MAY BE NEEDED ACROSS
NORTHEASTERN NEBRASKA THIS EVENING AND TONIGHT...MAINLY TO THE NORTH
OF A LINE FROM ELGIN TO WAYNE.

THERE IS A CHANCE THAT THUNDERSTORMS WILL DEVELOP IN NORTH CENTRAL
NEBRASKA THIS EVENING OR EARLY TONIGHT...IN ADVANCE OF A COLD FRONT
WHICH WILL CROSS THROUGH THE AREA LATER TONIGHT.  IF THESE STORMS
MOVE INTO NORTHEAST NEBRASKA BEFORE MIDNIGHT...A FEW COULD PRODUCE
LARGE HAIL OR DAMAGING WIND.  STORMS ARE EXPECTED TO WEAKEN LATER
TONIGHT AS TEMPERATURES COOL AND INSTABILITY DECREASES.

POLLACK
Special weather statement, Jun 3, 6:40 PM CDT, 3 hours 22 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-041200-

SEVERE WEATHER OUTLOOK ... UPDATED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
640 PM CDT SAT JUN 3 2000

...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA...

STORMS SPOTTERS MAY BE NEEDED ACROSS NORTHEASTERN NEBRASKA THIS
EVENING AND TONIGHT...MAINLY TO THE NORTH OF A LINE FROM ALBION TO
WAYNE.

THUNDERSTORMS ARE DEVELOPING FROM NORTH CENTRAL NEBRASKA INTO
SOUTHEAST SOUTH DAKOTA...IN ADVANCE OF A COLD FRONT WHICH WILL CROSS
THROUGH THE AREA LATER TONIGHT.  SOME OF THESE STORMS ARE LIKELY TO
MOVE INTO NORTHEAST NEBRASKA THIS EVENING.  SOME COULD PRODUCE LARGE
HAIL OR DAMAGING WIND.  STORMS ARE EXPECTED TO WEAKEN LATER TONIGHT
AS TEMPERATURES COOL AND INSTABILITY DECREASES.

POLLACK

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:23 PM CDTSevere Thunderstorm WarningOAXKnox52 min
Jun 3, 8:14 PM CDTSevere Thunderstorm WarningOAXAntelope, Knox46 min
Jun 3, 8:28 PM CDTTornado WarningOAXAntelope, Knox32 min
Jun 3, 8:48 PM CDTSevere Thunderstorm WarningOAXCedar, Wayne42 min
Jun 3, 9:00 PM CDTTornado WarningOAXAntelope30 min
Jun 3, 9:13 PM CDTTornado WarningOAXPierce32 min
Jun 3, 9:35 PM CDTSevere Thunderstorm WarningOAXMadison55 min
Jun 3, 9:39 PM CDTSevere Thunderstorm WarningOAXAntelope, Knox66 min
Jun 3, 10:25 PM CDTTornado WarningOAXMadison, Pierce50 min
Jun 3, 11:13 PM CDTTornado WarningOAXMadison, Platte32 min
Jun 4, 1:32 AM CDTSevere Thunderstorm WarningOAXCedar43 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.